×

Isomorphisms between endomorphism rings of progenerators. (English) Zbl 0554.16009

Wedderburn proved that if \(\Phi:\text{End}_{D_ 1}(V_ 1)\to\text{End}_{D_ 2}(V_ 2)\) is a ring isomorphism, where each \(V_ i\) is a finite dimensional vector space over a division ring \(D_ i\), then there exists an isomorphism \(\alpha: D_ 1\to D_ 2\) and an \(\alpha\)-semilinear isomorphism \(g: V_ 1\to V_ 2\) such that \(\Phi (f)=gfg^{- 1}\) for all \(f\in\text{End}_{D_ 1}(V_ 1)\). This result has been generalized by Wolfson, Morita, and Jategaonkar.
The author considers the same problem from a categorical point of view and proves this Theorem: Let \(\Lambda\) and \(\Delta\) be rings with progenerators \(P\) and \(Q\) in the module categories \({\mathcal M}_{\Lambda}\) and \({\mathcal M}_{\Delta}\) respectively. If \(\Phi:\Lambda'\to\Delta'\) is a ring isomorphism (where \(\Lambda'=\text{End}_{\Lambda}P)\) and \(\Delta'=\text{End}_{\Delta}(Q))\), then there exists a category equivalence \(F_{\Phi}: {\mathcal M}_{\Lambda}\to {\mathcal M}_{\Delta}\) unique up to natural isomorphism such that \(F_{\Phi}(P)=Q\) and \(F_{\Phi}(f)=\Phi(f)\) for all \(f\in\Lambda'\). Since free modules are progenerators, this theorem includes isomorphisms between matrix rings. From Morita theory there is an exact sequence relating the automorphisms of \(\text{End}_{\Lambda}(P)\), where \(P\) is a \(\Lambda\)-progenerator to the autoequivalences of the category \({\mathcal M}_{\Lambda}\). Using this exact sequence and the preceding theorem, the author shows how semilinear maps are related to category equivalences and generalizes the results of Wedderburn, Wolfson, Morita, and Jategaonkar with a single method of proof. In cases where the semilinear description fails he shows that it is often possible to extend the isomorphism to a larger setting where it is induced by a semilinear.
Reviewer: T.W.Hungerford

MSC:

16S50 Endomorphism rings; matrix rings
16D90 Module categories in associative algebras
16D70 Structure and classification for modules, bimodules and ideals (except as in 16Gxx), direct sum decomposition and cancellation in associative algebras)
16W20 Automorphisms and endomorphisms
18G99 Homological algebra in category theory, derived categories and functors
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Anderson, F; Fuller, K, Rings and categories of modules, (1974), Springer-Verlag New York/Heidelberg/Berlin · Zbl 0301.16001
[2] Bass, H, Algebraic K-theory, (1968), Benjamin New York · Zbl 0174.30302
[3] {\scW. D. Burgess}, On nonsingular right FPF rings, preprint. · Zbl 0547.16013
[4] Cunningham, R.S; Rutter, E.A; Turnidge, D.R, Rings of quotients of endomorphism rings of projective modules, Pacific J. math., 41, 647-668, (1972) · Zbl 0215.37903
[5] Frohlich, A, The Picard group of noncommutative rings, in particular of orders, Trans. amer. math. soc., 180, 1-45, (1973) · Zbl 0278.16016
[6] Jategaonkar, A.V, Left principal ideal rings, (1970), Springer-Verlag Berlin/Heidelberg/New York · Zbl 0192.37901
[7] McDonald, B.R, Automorphisms of GLn(R), Trans. amer. math. soc., 246, 155-171, (1978) · Zbl 0402.20035
[8] McDonald, B.R; Waterhouse, W, Projective modules over rings with many units, (), 455-458 · Zbl 0493.13003
[9] Milnor, J, Introduction to algebraic K-theory, (1971), Princeton Univ. Press Princeton, N.-J · Zbl 0237.18005
[10] Morita, K, Category isomorphisms and endomorphism rings of modules, Trans. amer. math. soc., 103, 451-469, (1962) · Zbl 0113.03003
[11] O’Meara, O.T, A general isomorphism theory for linear groups, J. algebra, 44, 93-142, (1977) · Zbl 0356.15002
[12] Reiner, I, Maximal orders, (1975), Academic Press New York · Zbl 0305.16001
[13] Walker, C; Walker, E, Quotient categories of modules, (), 404-420 · Zbl 0202.32401
[14] Wolfson, K, Isomorphisms of the endomorphism ring of a free module over a principal left ideal domain, Michigan math. J., 9, 69-75, (1962) · Zbl 0112.02603
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.